Florida, 2017Funnel Cloud in Florida, May 26, 2017
May 26, 2017 · NWS MFL · 1 event in 1 county or zone
A weakening front over extreme southern portions of Miami-Dade county generated a few showers and thunderstorms. Enhanced moisture and convergence associated with the boundary and sea breeze interactions allowed for a funnel cloud to form west of Homestead.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening front over extreme southern portions of Miami-Dade county generated a few showers and thunderstorms. Enhanced moisture and convergence associated with the boundary and sea breeze interactions allowed for a funnel cloud to form west of Homestead.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 26, 2:51 PM EST, 39 minutes earlier.
Area forecast discussion, May 26, 2:51 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Miami FL
351 PM EDT Fri May 26 2017
.DISCUSSION...
Rest of Today: A weakening front over the extreme southern part
of Miami-Dade County is generating a few showers and thunderstorms.
Enhanced moisture and convergence associated with this boundary,
coupled with Atlantic and Gulf sea breezes currently moving
inland, will produce scattered showers and thunderstorms. These
will be mainly over interior portions of the far southern part of
the peninsula through this evening.
Saturday through Tuesday: The front will dissipate late tonight
or early Saturday as deep layer high pressure builds in across the
region. The high pressure will dominate South Florida's weather
pattern Saturday through Tuesday. We can expect a mostly sunny and
relatively dry Memorial Day Weekend. The only possible exception
would be over the interior during the afternoons, when colliding
sea-breezes could produce an isolated thunderstorm or two. Temperatures
will be hot with highs ranging from upper 80s along the coast to
mid 90s interior, and heat indices will be around 100 degrees.
Wednesday through Thursday: The high pressure will gradually
weaken and move east of the area by mid-week. This will allow
winds to become east-southeasterly, ushering in higher levels of
moisture from the tropics. Shower and thunderstorm activity may
increase for the middle to latter portion of next week.
&&
.MARINE...
Isolated showers and thunderstorms are possible through tonight
for Atlantic waters off Miami-Dade County. After that, relatively
benign marine conditions will prevail through the middle portion
of next week.
&&
.AVIATION...
Afternoon sea breeze passage (Atlantic and Gulf) has occurred or
is imminent at all TAF sites. A few showers and thunderstorms may
develop this afternoon inland from the southeast-most terminals
(OPF, MIA, TMB) and may drift back toward the terminals before
developing, so VCSH/VCTS was indicated. Otherwise VFR conditions
will prevail. Winds will become light and variable between 00Z and
02Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 75 92 73 93 / 10 10 0 0
Fort Lauderdale 78 91 78 93 / 20 20 10 10
Miami 78 93 78 93 / 20 20 10 10
Naples 73 89 73 90 / 0 10 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
DISCUSSION...98/ABH
MARINE...98/ABH
AVIATION...22/KS
Hazardous weather outlook, May 26, 2:57 PM EST, 33 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
357 PM EDT Fri May 26 2017
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270800-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
357 PM EDT Fri May 26 2017
...ISOLATED TO SCATTERED STORMS POSSIBLE SOUTHERN AREAS THIS
AFTERNOON...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms: Isolated to scattered thunderstorms are expected over
the southern areas of South Florida through this evening, with the
best coverage over the southern interior areas. The primary threats
will be lightning.
No other hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
The weather will remain mostly dry this Memorial Day weekend into
early next week. Heat index values are forecast to be near or above
100 degrees for much of South Florida.
A typical summer weather pattern of thunderstorms returns to South
Florida for the middle to end of next week. The primary hazards from
the thunderstorms will be lightning and locally heavy rainfall.
No other hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 26, 10:52 AM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
1152 AM EDT FRI MAY 26 2017
FLZ173-174-261615-
Far South Miami-Dade County FL-Coastal Miami Dade County FL-
1152 AM EDT FRI MAY 26 2017
...Significant Weather Advisory for the development of funnel clouds
for south central Miami-Dade County Until 1215 PM EDT...
* At 1151 AM EDT...Doppler radar was tracking a shower capable of
producing a funnel cloud along U.S. Highway 1 between Florida
City and the Key Largo Bridge, moving east at 15 mph.
* LOCATIONS IMPACTED INCLUDE...
Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2523 8052 2536 8050 2537 8036 2532 8036
2530 8039 2529 8039 2529 8040 2527 8040
2528 8041 2526 8042 2526 8043 2525 8043
2526 8044 2524 8043 2525 8044 2525 8046
2523 8048 2524 8048 2520 8050
TIME...MOT...LOC 1551Z 265DEG 12KT 2530 8045
KScharfFunnel Cloud, Miami-Dade
- When
- May 26, 3:30 PM EST to 3:33 PM EST
- Where
- Miami-Dade County, 2.76 mi S of Homestead Gen Avn Ar
- Reported by
- Public
- Coordinates
- 25.460, -80.550
A member of the public reported a brief funnel cloud west of Homestead. The funnel never extended to the ground.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 26 to 28, 20173 deaths · 1 injured · $1.1 million · EF1 · 151 events
- Tornado and Flash Flood in Illinois, May 26 to 27, 20172 injured · $4.1 million · EF1 · 23 events
- Hail and Damaging Winds in Indiana, May 26, 2017$36,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Missouri, May 26 to 27, 20174.25 in hail · 34 events
- Tornadoes and Flash Flooding in Kansas, May 26 to 27, 2017EF0 · 31 events
- Damaging Wind in Ohio, May 26, 2017$40,000 · 65 kt wind · 1 event
- Tornadoes and Hail in Colorado, May 26, 2017EF0 · 11 events
- Hail and Damaging Winds in Wyoming, May 26, 20171.75 in hail · 9 events
- Hail in Colorado, May 26, 20172 in hail · 7 events
- Tornado and Flash Flooding in Colorado, May 26, 2017EF0 · 7 events
- Hail and Damaging Winds in Illinois, May 26, 20171.75 in hail · 5 events
- Damaging Winds in Indiana, May 26, 201750 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 697993.